Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 139, NWS Indianapolis, IN

April 19, 2006Clay County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2006, 1:34 AM EDT for Clay County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 1:34 AM EDT (05:34 UTC)
Expired
Apr 19, 2006, 2:15 AM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Clay County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 7:05 PM EDT, 6 hours 29 minutes earlier.

Area forecast discussion, Apr 18, 7:05 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT TUE APR 18 2006

.AVIATION...
QUIET WX THIS EVENING WILL PREVAIL WITH SFC HIGH PRESSURE ACROSS THE
LWR MI ALONG WITH DRY/STABLE NE SFC FLOW. HOWEVER, BETWEEN 06Z AND
10Z INCREASING LIFT NORTHEAST OF A SFC WARM FRONT WILL PRODUCE AT
LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT MAY IMPACT THE
HUF AND BMG SITES AFTER MIDNIGHT. GIVEN THE DRY E/NE FLOW AT THE SFC
EXPECT MAINLY VFR CIGS ALL AREAS. BEST COVERAGE OF ANY PRECIP SHOULD
OCCUR IN THE 08Z TO 14Z TIME FRAME WHEN THE STRONGEST 850MB JET
TARGETS SW INDIANA...WITH DECREASING PRECIP AND CIGS THEREAFTER. A
SMALL CHANCE FOR ADDITIONAL SHOWER OR TSTRM ACTIVITY WILL EXIST WEDS
AFTER 21Z HOWEVER CHCS APPEAR TOO SMALL TO INCLUDE AT THIS TIME.

&&

.DISCUSSION...FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH MUCH OF
THE FORECAST PERIOD.

ALTHOUGH MODELS IN DECENT AGREEMENT...DO NOT HAVE A LOT OF
CONFIDENCE AS THEIR SOLUTIONS HAVE NOT BEEN THAT CONSISTENT IN
TERMS OF PRECIPITATION. WILL USE A BLEND FOR BIG PICTURE...BUT NOT
FOLLOW ANY SPECIFIC MODEL FOR DETAILS.

TONIGHT STRONG ISENTROPIC LIFT WILL OCCUR JUST SOUTHWEST OF
FORECAST AREA /FA/. THIS WILL CREATE SOME SHOWERS AND THUNDERSTORMS.
HOWEVER THE ACTIVITY WILL HAVE TO OVERCOME A VERY DRY ATMOSPHERE.
THE ISENTROPIC LIFT SHIFTS QUICKLY SOUTHEAST OF THE FA BY
12Z...AND WITH THE DRY ATMOSPHERE RAIN WILL HAVE A HARD TIME
MAKING IT EAST. THUS WILL KEEP POPS IN CHANCE CATEGORY ACROSS
SOUTHWESTERN FA AND TAPER QUICKLY OFF TO NO POPS ACROSS NORTHEAST
FA. GUIDANCE TEMPERATURES LOOK OK WITH WARMEST READINGS UNDER
CLOUDS ACROSS SOUTHWEST FA.

SURFACE LOW SHIFTS SOUTH OF FA ON WEDNESDAY BUT WEAK OCCLUDED
FRONT REMAINS IN THE VICINITY. FRONT WILL NOT PROVIDE MUCH LIFT AS
UPPER SUPPORT IS LACKING WITH UPPER LOW STILL WELL OFF TO THE
NORTHWEST. NAM SHOWING SOME CAPE...SO ALONG WITH WEAK FRONT STILL
SEE A NEED FOR SLIGHT CHANCE POPS. EXPECTING CLOUDS TO DIMINISH
SOME AS SURFACE LOW EXITS...SO MAV/MET TEMPERATURES IN THE LOWER
70S LOOK GOOD.

NOT MUCH CHANGES INTO THURSDAY NIGHT...SO KEPT SLIGHT CHANCE POPS.
A STRONGER WAVE MOVES INTO KENTUCKY ON FRIDAY AND THUS BRINGS A
LITTLE BETTER CHANCE OF RAIN TO THE FA THEN.

WEEKEND CHANCES FOR RAIN REMAIN UNCERTAIN AS POSITION OF SURFACE
LOW BY SATURDAY MORNING IS A TOUGH CALL. WILL KEEP DRY FORECAST TO
AVOID FLIP FLOP BUT SATURDAY WILL HAVE TO BE WATCHED FOR ADDITION
OF RAIN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS
Hazardous weather outlook, Apr 18, 11:45 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EDT TUE APR 18 2006

INZ021-028>031-035>049-051>057-060>065-067>072-191000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT
SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

In the hours before

Local storm report, Apr 19, 1:08 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             VINCENNES               38.68N 87.51W
04/19/2006  E1.00 INCH       KNOX               IN   AMATEUR RADIO

&&

JEH
Local storm report, Apr 19, 1:10 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     HAIL             1 W VINCENNES           38.68N 87.53W
04/19/2006  E0.50 INCH       KNOX               IN   AMATEUR RADIO

&&

JEH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 12:49 AM EDTSevere Thunderstorm WarningINDKnox56 min
Apr 19, 1:05 AM EDTSevere Thunderstorm WarningINDSullivan41 min
Apr 19, 1:42 AM EDTSevere Thunderstorm WarningINDKnox63 min
Apr 19, 1:51 AM EDTSevere Thunderstorm WarningINDGreene39 min
Apr 19, 2:06 AM EDTFlash Flood WarningINDKnox114 min
Apr 19, 2:32 AM EDTSevere Thunderstorm WarningINDMonroe36 min
Apr 19, 3:17 AM EDTFlash Flood WarningINDDaviess, Martin118 min
Apr 19, 3:41 AM EDTSevere Thunderstorm WarningINDKnox33 min
Apr 19, 3:51 AM EDTFlash Flood WarningINDKnox84 min
Apr 19, 5:10 AM EDTFlash Flood WarningINDDaviess2 hr
Apr 19, 5:13 AM EDTFlash Flood WarningINDMartin3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.